Alert archive / Pennsylvania / Red Flag Warnings in 2007

Red Flag Warning 2, NWS Binghamton, NY

April 23, 20077 counties in Pennsylvania

NWS Binghamton, NY issued this red flag warning at Apr 23, 2007, 2:56 AM EDT for 7 counties in Pennsylvania. It took effect at Apr 23, 2007, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 23, 2007, 2:56 AM EDT (06:56 UTC)
In effect from
Apr 23, 2007, 12:00 PM EDT
Expired
Apr 23, 2007, 8:00 PM EDT
In force
8 hr
Issued by
NWS Binghamton, NY

Counties Bradford County, PA, Lackawanna County, PA, Luzerne County, PA, Pike County, PA, Susquehanna County, PA, Wayne County, PA, Wyoming County, PA

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 6.9 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2007-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2007-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3103 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
267 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS81 KBGM 230656
RFWBGM

RED FLAG WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
256 AM EDT MON APR 23 2007

PAZ038>040-043-044-047-048-072-231500-
/O.UPG.KBGM.FW.A.0002.070423T1600Z-070424T0000Z/
/O.NEW.KBGM.FW.W.0002.070423T1600Z-070424T0000Z/
BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-
PIKE-SOUTHERN WAYNE-
256 AM EDT MON APR 23 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

VERY DRY CONDITIONS WILL PREVAIL ONCE AGAIN THIS AFTERNOON.
RELATIVE HUMIDITY VALUES SHOULD DROP TO BETWEEN 20 AND 30
PERCENT...WITH 10-HOUR FUEL MOISTURE VALUES BETWEEN 5 AND 10
PERCENT. 

ALSO...WINDS ARE EXPECTED TO INCREASE DURING THE AFTERNOON.
SOUTHWEST WINDS SHOULD INCREASE TO 15 TO 20 MPH...WITH GUSTS TO
AROUND 30 MPH POSSIBLE...ESPECIALLY OVER THE HIGHER TERRAIN.

THIS COMBINATION OF DRY CONDITIONS AND GUSTY WINDS WILL CREATE AN
ELEVATED RISK FOR BRUSH AND GRASS FIRES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. ANY TYPE OF OUTDOOR
BURNING IS STRONGLY DISCOURAGED AT THIS TIME.

$$

PADAVONA
2 follow-up statements
000 
WWUS81 KBGM 231602
RFWBGM

RED FLAG WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
1202 PM EDT MON APR 23 2007

PAZ038>040-043-044-047-048-072-240000-
/O.CON.KBGM.FW.W.0002.000000T0000Z-070424T0000Z/
BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-
PIKE-SOUTHERN WAYNE-
1202 PM EDT MON APR 23 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING.

VERY DRY CONDITIONS WILL PREVAIL ONCE AGAIN THIS AFTERNOON.
RELATIVE HUMIDITY VALUES SHOULD DROP TO BETWEEN 20 AND
30 PERCENT...WITH 10-HOUR FUEL MOISTURE VALUES BETWEEN 3 AND 8 
PERCENT.

ALSO...WINDS ARE EXPECTED TO INCREASE DURING THE AFTERNOON.
SOUTHWEST WINDS SHOULD INCREASE TO 15 TO 20 MPH...WITH GUSTS TO
AROUND 30 MPH POSSIBLE...ESPECIALLY OVER THE HIGHER TERRAIN.

THIS COMBINATION OF DRY CONDITIONS AND GUSTY WINDS WILL CREATE AN
ELEVATED RISK FOR BRUSH AND GRASS FIRES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. ANY TYPE OF OUTDOOR
BURNING IS STRONGLY DISCOURAGED AT THIS TIME.

$$
000 
WWUS81 KBGM 231916
RFWBGM

RED FLAG WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
316 PM EDT MON APR 23 2007

PAZ038>040-043-044-047-048-072-240000-
/O.CON.KBGM.FW.W.0002.000000T0000Z-070424T0000Z/
BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-
PIKE-SOUTHERN WAYNE-
316 PM EDT MON APR 23 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING.

VERY DRY CONDITIONS WILL PREVAIL ONCE AGAIN THIS AFTERNOON.
RELATIVE HUMIDITY VALUES HAVE DROPPED TO AROUND 20 PERCENT...WITH
10-HOUR FUEL MOISTURE VALUES BETWEEN 3 AND 8 PERCENT.

ALSO...SOUTHWEST WINDS HAVE INCREASED TO 15 TO 20 MPH. WIND GUSTS
ARE TO AROUND 30 MPH...ESPECIALLY OVER THE HIGHER TERRAIN.

THIS COMBINATION OF DRY CONDITIONS AND GUSTY WINDS WILL CREATE AN
ELEVATED RISK FOR BRUSH AND GRASS FIRES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE OCCURRING NOW. A COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH
POTENTIAL. ANY TYPE OF OUTDOOR BURNING IS STRONGLY DISCOURAGED AT
THIS TIME.

$$

TAC

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this red flag warning went out at Apr 23, 2:54 AM EDT, 2 minutes earlier.

Area forecast discussion, Apr 23, 2:54 AM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
254 AM EDT MON APR 23 2007

.SHORT TERM /TODAY THROUGH TUESDAY NIGHT/...
WAVE MOVING THROUGH UPPER MIDWEST WITH ATTENDANT SFC CYCLONE WILL
CONTINUE TO OPEN AS IT PULLS NORTHEAST NEXT 24 HOURS. AHEAD OF THE
FRONT HIGH PRESSURE IS SLOWLY YIELDING CONTROL OVER THE MID
ATLANTIC STATES. THE INCREASED GRADIENT BETWEEN THE COMPETING
SYSTEMS WILL STRENGTHEN WINDS ACROSS OUR FORECAST AREA TODAY.

WITH THE AIR STILL DRY OVER MUCH OF THE NORTHEAST, AND ONLY A
MARGINAL RISE IN DEW POINTS EXPECTED THIS AFTERNOON IN SOUTHERLY
FLOW, EXPECT THE WINDS WILL CAUSE A GREATER DANGER FOR FIRE. WE
HAVE RAISED A RED FLAG WARNING FOR ALL OF OUR PA COUNTIES, AS IT
APPEARS THE WIND CRITERIA WILL BE MET BY AFTERNOON. PLENTY OF DRY
FUELS ALREADY IN PLACE, AND THERE HAVE BEEN ISOLATED BRUSH FIRES
REPORTED PREVIOUS 2 DAYS.

THE MAIN ENERGY WITH THE ONCOMING STORM SYSTEM WILL BE WELL NORTH
OF OUR REGION, INTO CANADA. THERE IS A SLIGHT CHANCE FOR A
THUNDERSTORM OVER WESTERN AREAS OF OUR AREA LATE THIS AFTERNOON,
BUT BELIEVE THIS THREAT WILL BE FINISHED ONCE THE SUN SETS AND
INSTABILITY SLACKENS.

WITH DRY AIR PROGGED TO RETURN BEHIND THE COLD FRONT, WE WENT WITH
MAINLY SUNNY SKIES ON TUESDAY AND ALSO BOOSTED TEMPS A FEW DEGREES.

THE NEXT CHC FOR SUSTAINED PRECIP APPEARS TO BE WEDNESDAY WHEN A
DISTURBANCE TRACKS ALONG A WARM FRONT EXPECTED TO BE OVER THE
OHIO VALLEY AND NORTHEAST PA. DJP

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
FOLLOWED HPC GUIDANCE. OVERRUNNING RAIN MOVING IN ON WEDNESDAY AND
STAYING ESPECIALLY IN PA UNTIL SFC LOW MOVES TO THE COAST FRIDAY.
ON SATURDAY TO SUNDAY A WEAK FRONT MOVES THROUGH ON NW FLOW WITH
SHOWERS. FOR THE EXTENDED WET AND COOLER THAN NORMAL TEMPERATURES.
WITH THE LONG PERIOD OF RAIN AT THE START OF THE EXTENDED MOST
LOCATIONS COULD GET 1 TO 2 INCHES. NE PA COULD GET MORE AND WILL
NEED TO BE WATCHED SINCE 2 INCHES STARTS GETTING AROUND FLASH
FLOOD AND FLOOD GUIDANCE.

&&

.AVIATION /07Z-06Z/...
VFR CONDITIONS EXPECTED. LIGHT WINDS WILL INCREASE OUT OF THE
SOUTH-SOUTHWEST THIS AFTERNOON, WITH GUSTS TO 20-25 KTS POSSIBLE.

SCATTERED SHOWERS WILL MOVE INTO THE REGION AFTER NIGHTFALL.  DJP

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
PA...RED FLAG WARNING ALL COUNTIES
&&

SHORT TERM...DJP
LONG TERM...
AVIATION...DJP
Hazardous weather outlook, Apr 22, 5:09 PM EDT, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
509 PM EDT SUN APR 22 2007

NYZ009-015>018-022>025-036-037-044>046-055>057-062-232115-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-
509 PM EDT SUN APR 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
SOUTHEASTERN NEW YORK.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

VERY DRY CONDITIONS ARE EXPECTED MONDAY AFTERNOON...WITH MINIMUM
RELATIVE HUMIDITY VALUES BETWEEN 25 AND 35 PERCENT. AS A
RESULT...THE THREAT OF BRUSH AND GRASS FIRES WILL EXIST. AFTERNOON
WINDS WILL INCREASE TO AROUND 10 TO 20 MPH A FEW GUSTS TO NEAR 30
MPH. MINIMUM RELATIVE HUMIDITIES WILL APPROACH 25 PERCENT WITH 10 HOUR
AND FINE FUELS WELL BELOW 10 PERCENT MOISTURE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ038>040-043-044-047-048-072-232115-
BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
509 PM EDT SUN APR 22 2007

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FIRE WEATHER WATCH

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PB

Nearby

Red Flag Warnings in Pennsylvania, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.